MAUDE Adverse Event Report: VARIAN MEDICAL SYSTEMS INTELLIBLATE XIMITRY PROBE ASSEMBLY 15CM; MICROWAVE ABLATION SYSTEM PROBE

VARIAN MEDICAL SYSTEMS INTELLIBLATE XIMITRY PROBE ASSEMBLY 15CM; MICROWAVE ABLATION SYSTEM PROBE
Model Number IB-XPA-1315
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Code Pneumothorax (2012)
Date of Event 10/23/2025
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The reported event involved a microwave ablation procedure in which the siemens my needle laser was used for planning and placement of the microwave probe.During the procedure, the patient experienced an unintended pneumothorax of the right lung, requiring drain placement.Our investigation determined that the microwave probe functioned as intended, and the device was not returned for evaluation.A review of manufacturing and product records did not reveal any defects or nonconformities that could have contributed to the event.The pneumothorax is a known procedural risk associated with microwave ablation and not indicative of device malfunction.Therefore, no corrective or preventive actions are warranted at this time.
 
Event or Problem Description
Dr.Was using siemens my needle laser to plan and place the [microwave] needles.After placement, the scan show that the placement was not where the physician had intended and had caused a partial pneumothorax of the right lung.Issues was not with [microwave] system.Dr.Placed a 10f drain and case proceeded without further incident.

Brand Name
INTELLIBLATE XIMITRY PROBE ASSEMBLY 15CM
Common Device Name
MICROWAVE ABLATION SYSTEM PROBE
Manufacturer (Section D)
VARIAN MEDICAL SYSTEMS
9825 spectrum dr.
bldg. 2
austin TX 78717
Manufacturer Contact
nia van baalen
911 hansen way
palo alto, CA 94304-1028
6504246833
MDR Report Key23597670
Report Number3008262715-2025-00002
Device Sequence Number9336969
Product Code NEY
UDI-Device Identifier00810563022292
UDI-Public(01)00810563022292(11)250805(17)270203(10)31920
Combination Product (Y/N)N
Initial Reporter StateMO
Initial Reporter CountryUS
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial
Report Date (Section B) 11/19/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model NumberIB-XPA-1315
Device Lot Number31920
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 10/23/2025
Initial Report FDA Received Date11/19/2025
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured08/05/2025
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
IMPACT,MODEL: X.CEED(11330002), SERIAL#: (B)(6).
Outcome Attributed to Adverse Event Required Intervention;
Patient Age65 YR
Patient SexMale